condition_epilepsy.jpg

SEIZURES & EPILEPSY

Seizures & Epilepsy

Here’s a bold statement.  Every seizure patient should be given the chance to regulate his own brain – and not be completely reliant on seizure medication.  Medical professionals unfamiliar with neurofeedback perhaps may object.

But health professionals who have used it – including several thousand RN’s, psychologists, and MDs -- recognize the power of using brain training to help the individual become more stable. Increased stability is reported to correlate with decreased seizures.  Often, therapists report that the MD helps reduce seizure meds after they see the increased stability of a client. 

Seizures are primarily a brain that loses its stability.  Because there are 18 good studies showing the effectiveness of neurofeedback in reducing seizures, everyone should be given the chance to train.  They aren’t – because they aren’t told about it by the health profession who are primarily unaware of it.  It’s still considered new, though it’s been a around a while.

Dramatic reduction in seizures

A case recently involves a woman with uncontrolled seizures over the last 12 years.  She’s being seen by a top neurologist at the University of Miami and was on a lot of medications. That resulted in ongoing side effects for her. 

After training with neurofeedback and helping counsel her on some other life changes, she has been seizure free for 3 months.  This is pretty much unheard of in neurology.  She twice reduced her medications while eliminating (so far) her seizures.  All occurred after she started training with neurofeedback. 

Virtually no neurologists are familiar with this technology and they don’t even tell patients about its existence. The key reason is low reimbursement.  In the early 1990’s, biofeedback reimbursements were cut by 75% by Medicare and other insurance providers.  Most MDs dropped most biofeedback at that time.  They’ve never become unaware of the advances in the field since, which are significant.

 

©2020 by NYNeuroFeedback.